A new characterization of the proportional rule for claims problems
Economics Letters, 2016, vol. 145, issue C, 255-257
For the problem of adjudicating conflicting claims, we develop a new proof of an important result due to Young (1995), a characterization of the proportional rule, rather, we prove a dual characterization of this rule. Our axioms are composition down, which states the equivalence of two ways of dealing with possible decreases in the amount to divide, and self-duality, according to which, for each problem, a rule divides what is available symmetrically to the way it divides what is missing, that is, the difference between the sum of the claims and the endowment, in the dual problem.
Keywords: Claims problems; Proportional rule; Composition down; Self-duality (search for similar items in EconPapers)
JEL-codes: C79 D63 D74 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:145:y:2016:i:c:p:255-257
Access Statistics for this article
Economics Letters is currently edited by Economics Letters Editorial Office
More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Nithya Sathishkumar ().